Log in
Anxiety Support
36,707 members39,982 posts

Shakes

I've been on a low dose of amitriptyline for a few weeks, ive noticed the last couple days a slight shake in my hands when testing etc, I've read that it's a Common side affect in certain antidepressants like amitriptyline and wondering if anyone else has experienced the same thing......?

36 Replies
oldestnewest

I ment texting not testing lol

Reply

Nathsam46, it could possibly be from your medication however I've been on Lexapro for several years and never had a problem until recently with shaking hands. The psychiatrist says it's anxiety making it's presence known. Good ole anxiety :)

1 like
Reply

It's weird because I've been feeling good the last few days with no bad thinking then I notice the shakes and also my left bottom eyelid often twitches, how are you?

1 like
Reply

Oh, I forgot how I use to get the eyelid twitches for quite a while when coming off my benzos. I take it as just an over sensitized body.

1 like
Reply

Annoying as it is im still here :) il mention it to the doc on next visit, maybe normal

1 like
Reply

You may find that when you goto the doctors and mention it they might change it to another anti-depressant. That's what happened to a friend of mine.

1 like
Reply

I'm open to what ever is suggested, I just know the tabs must be working as my family have said they can see the difference they are making but I know this shaky feeling is new and I don't think it's anxiety related :/

1 like
Reply

It will be a side effect and they're getting into your system.

A friend was on medication for depression and they started shaking like that and got really bad stomach aches then became agitated, the doc changed medication to one that just helped without side effects, but they were on a much higher dose too.

It could be they don't mix well with you and it will rather get better or worse. Either way go to the doctors.

I'm glad to hear you are feeling slightly better anyway bud.

1 like
Reply

It's a lot of thanks to you and your advise mate :)

1 like
Reply

Well I've been there and done that, if I can help then good.

A thanks goes a long way :-)

1 like
Reply

👍🏻👍🏻

1 like
Reply

I took those meds and i was fine, i could only take one tho 2 spaced me out. I have not been on them for 6 months or more and i get twitching eyelid.

1 like
Reply

Very strange ey? I'm only on 1 per night

Reply

I was originally put on it for ibs, but my muscles are so tense they said go back on it as its a relaxant but it makes me dizzy now.

Reply

Aw bless not good ey

1 like
Reply

I've said it before and I will say it again. I know because I tried EVERYTHING.

Magnesium will stop twitching, IBS, depression and anxiety, keeps blood sugar, blood pressure and body temperature stable. It really is a miracle mineral. If you don't believe me maybe you'll believe a cardiologist from York.

1 like
Reply

Yes I believe ya I've read elsewhere what it does, I've got a follow up on weds I'm going to ask to have my levels checked 👍🏻

1 like
Reply

It won't make a difference. Your levels will be fine because​ your body keeps a constant level of 1.5 in your blood as to assist the heart. It stores it in the bones, muscles and brain. If you don't have enough in your blood your body draws it from your bones, muscles and brain. This keeps your blood at 1-1.5. When you don't have enough in your bones etc you start to suffer from cramps, twitching, anxiety and depression the list goes on and on. We ALL need it. I take it for depression and anxiety and I will tell you now, you won't believe the difference it makes.

I hope that helps you understand how it works.

But anyway as your doc but your levels will be fine.

Reply

Yeh I just watched and he said about blood levels being fine, so what supplement do you take and where do you get it from?

1 like
Reply

What I get and you won't find it cheaper anywhere else.

Keep the value of your order under £15 from here, otherwise you'll pay customs duties because it's in the US.

Under £15 you'll be fine. I just got some on Friday. £6 with free delivery took 10 days. £15 quid on Amazon !.

uk.iherb.com/pr/Doctor-s-Be...

1 like
Reply

Il order some, just 1 tab a day?

1 like
Reply

Snap it in half then bite it in half, so a quarter a tablet a day. It may have no effect, if it does you'll feel really relaxed and you lungs will get really open, if it doesn't take the other quarter. Start low and slowly raise it to how ever much you like. I only take between half and a full tablet a day,so 100mg.

Everyone is different though.

Mention you're going to take it to your doctor also as you are already taking meds, just to make sure they won't react.

1 like
Reply

One other thing.

It will raise your testosterone so you will feel stronger and more competitive. Also it will make you into a rampant beast !!!....Lol.

I love magnesium, it's the best !

1 like
Reply

Haha I can't wait I need some extra energy these days 👍🏻😂

1 like
Reply

Yes I get the same. X

1 like
Reply

On amitriptyline?

Reply

I'll try these too, has anyone heard vitamin D meant to be good too? Has anyone taken them??

Reply

I've not heard of Vitamin D helping do you mean B12 or B complex ?.

I've just woken up having a panic attack at 2am for the first time in ages !!

Bastard things !!

Currentlywatching Toystory in bed at 2.40am as to occupy my mind. Arms are flushing hot and legs too, tight chest and my bladder is aching !! I will have to try my relaxation routine if it keeps up.

Fucking things, my mind making my own life hell, or should i say I'm doing it all to myself I know !!!.

Reply

We all do it to ourselves not our fault

It's a mental illness with not enough research

It's so hard on us, I heard but d repairs nerves

1 like
Reply

True it's not my fault I'm mental !!.

Anyway i fell back a sleep, think I must have had a weirdo dream that woke me in a shock. Panic set in almost to hysteria !!. Calmed down after waking up more, then fell back to sleep !.

At least I don't feel like crap, thought I might have today with having that !!.

Reply

Hi nathsam46 am struggling with dizziness it's almost 2years now I done all the test so I was told its anxiety the doctor gave me trepiline am afraid to take it did it help you and how long did it take to start working

Reply

Hey, I've been on them 3 weeks, I don't feel any different it's just I'm now thinking differently, I still occasionally get lightheaded and dizzy but I ignore it :) hope that helps u? Any think else give me a shout

Reply

I'm on amitripyline they're crap

1 like
Reply

U been on em long? I guess they effect different people in different ways

1 like
Reply

Davewavy1..... I see doc today who went through all my recent results and vit b12 looked good but said he hadn't checked my magnesium as it kind of gives a false result just like you said, and is happy for me to take some supplements but not to over do it just like u said :) thanks mate 👍🏻

1 like
Reply

Nice, its a little different and difficult to get use to but the thing with magnesium is it isn't like a drug. If you don't like magnesium effects which can be strong, all you do is drink milk, that is it, it will stop.

Glad he has some knowledge anyway and wasn't ignorant like some.

Will sort you out, just start very low like i said a quarter tablet and have a glass of milk at the ready. If you feel panicked just drink the milk.

1 like
Reply

You may also like...